MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235300-12
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis (2100)
Date of Event 12/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for evaluation.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.The reported patient effects of angina, myocardial infarction and thrombosis, as listed in the absorb gt1 instructions for use (ifu), are known adverse events associated with the use of a coronary scaffold in native coronary arteries.It should be noted that the absorb gt1, ifu states: it is not recommended to treat patients having a lesion that prevents complete inflation of an angioplasty balloon or lesion with greater than 40% residual stenosis after pre-dilatation by visual estimation.The reported wall apposition, patient effects and treatment appears to be related to the circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the index procedure on (b)(6) 2016 was to treat a lesion located in the proximal left anterior descending (lad) artery with heavy calcification.The vessel was determined to be 3.0mm in diameter per angiography.Predilatation was performed with a 3.0 x 12 mm nc trek balloon catheter; however, residual stenosis was greater than 40%.A 3.0 x 12 mm absorb scaffold was implanted and post-dilatation was performed with a 3.0 x 12 mm nc trek balloon.No images were taken to determine whether the absorb scaffold was fully apposed to the vessel wall.The patient presented emergently on (b)(6) 2016 with chest pain and was admitted.Angiography showed an st segment elevation myocardial infarction (stemi) and thromobsis/fully occluded scaffold in the proximal lad artery.A 3.5 x 15 mm xience alpine was implanted and flow was restored; patient doing fine.The patient was confirmed to have been compliant with their dual anti-platelet therapy (dapt) consisting of plavix after the procedure.There have been no changes to the patient's dapt.Reportedly, review of the procedure cine by the account rep identified that the absorb scaffold was not well apposed to the vessel wall.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Removed the following verbiage from the evaluation: it should be noted that the absorb gt1, ifu states: it is not recommended to treat patients having a lesion that prevents complete inflation of an angioplasty balloon or lesion with greater than 40% residual stenosis after pre-dilatation by visual estimation.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6332862
Report Number2024168-2017-01221
Device Sequence Number16399422
Product Code PNY
UDI-Device Identifier08717648213021
UDI-Public(01)08717648213021
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1235300-12
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;